Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 48, NWS Pueblo, CO

October 28, 202410 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 28, 2024, 2:22 PM MDT for 10 counties in Colorado. It took effect at Oct 29, 2024, 11:00 AM MDT. It was in force for 7 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 28, 2024, 2:22 PM MDT (20:22 UTC)
In effect from
Oct 29, 2024, 11:00 AM MDT
Expired
Oct 29, 2024, 6:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 11:01 AM MDTNON-TSTM WND GST 659 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Oct 29, 11:11 AM MDTNON-TSTM WND GST 619 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Oct 29, 11:11 AM MDTNON-TSTM WND GST 626 S Colorado City, COMesonet station CO029 025s066 Apache City.
Oct 29, 11:15 AM MDTNON-TSTM WND GST 615 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Oct 29, 11:22 AM MDTNON-TSTM WND GST 679 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Oct 29, 11:58 AM MDTNON-TSTM WND GST 595 Ese Wetmore, COMesonet station RDDC2 Red Creek.
Oct 29, 12:16 PM MDTNON-TSTM WND GST 583 Wsw Fountain, COAWOS station KFCS Ft Carson Airport.
Oct 29, 12:42 PM MDTNON-TSTM WND GST 643 Ese Hoehne, COAWOS station KTAD Trinidad Airport.
Oct 29, 12:50 PM MDTNON-TSTM WND GST 601 Ne Colorado City, COMesonet station CW4784 Colorado City.
Oct 29, 1:32 PM MDTNON-TSTM WND GST 629 S Springfield, COASOS station KSPD 8 S Springfield.
Oct 29, 2:54 PM MDTNON-TSTM WND GST 643 Ese Hoehne, COAWOS station KTAD Trinidad Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2729 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS85 KPUB 282022
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
222 PM MDT Mon Oct 28 2024

COZ226>230-232-233-235>237-291230-
/O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
/O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
/O.CON.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
222 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-291230-
/O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
/O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Crowley County Including Ordway-Kiowa County Including Eads-
222 PM MDT Mon Oct 28 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
231 AND 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 231 and 234.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
209 
WWUS85 KPUB 282352
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
552 PM MDT Mon Oct 28 2024


...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

COZ226>230-232-233-235>237-291600-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/
/O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
552 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND
237...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-291600-
/O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Crowley County Including Ordway-Kiowa County Including Eads-
552 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 231 AND 234...

* AFFECTED AREA...Fire Weather Zones 231 and 234.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
984 
WWUS85 KPUB 290946
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
346 AM MDT Tue Oct 29 2024


COZ226>237-300000-
/O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
346 AM MDT Tue Oct 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233,
234, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 50 to 60 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
207 
WWUS85 KPUB 300001
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
601 PM MDT Tue Oct 29 2024

COZ226>237-300115-
/O.EXP.KPUB.FW.W.0048.000000T0000Z-241030T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
601 PM MDT Tue Oct 29 2024

...RED FLAG WARNING EXPIRES AT 6 PM MDT THIS EVENING FOR FIRE 
WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 
236, AND 237...

Winds will continue to decrease this evening, while relative
humidity slowly increases. This will end critical fire weather
conditions across southern Colorado. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 28, 11:58 AM MDT, 2 hours 24 minutes earlier. Its key messages:

  • Critical fire weather expected today across the eastern plains along with gusty winds and dry surface conditions.
  • Moderate to heavy snowfall will set in across our western and central mountains tonight.
  • High winds and Critical Fire Weather conditions expected across portions of the southeast plains on Tuesday.
  • Moderate to heavy snow for the Continental Divide tapers off in the afternoon with another round expected Tuesday night into Wednesday morning for the Central mountains.
  • Light snow accumulations possible for portions of the Pikes Peak region on Wednesday, then a hard freeze likely for most or all of the southeast plains Thu Morning.
Area forecast discussion, Oct 28, 11:58 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1158 AM MDT Mon Oct 28 2024

.KEY MESSAGES...

- Critical fire weather expected today across the eastern plains along
  with gusty winds and dry surface conditions.

- Moderate to heavy snowfall will set in across our western and
  central mountains tonight.

- High winds and Critical Fire Weather conditions expected
  across portions of the southeast plains on Tuesday.

- Moderate to heavy snow for the Continental Divide tapers off
  in the afternoon with another round expected Tuesday night
  into Wednesday morning for the Central mountains.

- Light snow accumulations possible for portions of the Pikes
  Peak region on Wednesday, then a hard freeze likely for most
  or all of the southeast plains Thu Morning.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 310 AM MDT Mon Oct 28 2024

An upper-level trough continues to amplify over the western US, and
out ahead of it southwest winds will continue to increase throughout
the day today. Gusts over the eastern plains will max out this
afternoon between 25-35 mph, with some slightly stronger winds over
the mountains peaks. With all of the dry air moving off of the
mountains, critical fire weather conditions will spread across a
majority of the eastern plains, with humidity dipping just below
critical thresholds despite the moisture contained in the incoming
system. As such, the Red Flag Warning remains in effect 11am-6pm
today.

As the main axis of the upper trough moves closer to western
Colorado, incoming synoptic lift, energy, and moisture will all
increase, favoring moderate to heavy snowfall along our western
mountains. Thanks to the orientation of the wind field, the San
Juans will see the heaviest accumulations, with more than a foot of
snow in places. Meanwhile, the La Garitas and parts of the Central
Mountains will see lesser but still impactful snow amounts,
warranting the expansion of the Winter Weather Advisory into those
areas. Snowfall rates increase during the late overnight hours, and
as winds increase areas of locally heavier snowfall as well as areas
of blowing snow will be possible. As such, travel conditions will
become very dangerous to impossible, especially around Wolf Creek
Pass. Caution is advised on roadways in impacted areas, as
visibility will be low to near-zero at times.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 310 AM MDT Mon Oct 28 2024

First potent wave kicks out across western CO as more energy
digs down the western side of the upper trough across the Great
Basin. Best lift will impact the Continental Divide region
Tuesday morning with strong southwest winds providing the best
orographics to enhance snowfall amounts across the eastern San
Juans. Considerable blowing snow will be possible across Wolf
Creek Pass during the morning with some brief snow squalls
possible as instability and winds increase behind the mid level
front. This risk looks short-lived as dry air quickly spreads
in aloft behind it which should reduce coverage and keep any
heavier snowfall spottier in coverage through early afternoon.
Winter weather advisories have been expanded into the remainder
of the Continental Divide mountains through mid afternoon...and
will keep them going, in spite of a lull during the late
afternoon and early evening, across the Sawatch range ahead of
another round of snow. A few showers may spill across the
valleys into the higher peaks of the southeast mountains on
Tuesday, but any snowfall accumulations will be confined to the
higher areas of the northern Sangres with only brief localized
light precipitation at times for the adjacent lower elevations.

Of additional concern will be the potential for strong and even
damaging gusts across the plains as the associated upper jet
ejects across the area. H7 winds around 50 kts spreads across
southern and eastern portions of the southeast plains during the
late morning and early afternoon with deep mixing promoting the
potential for gusts to around 60 mph along and southeast of a
line from roughly Walsenburg to Eads. There appears to be too
much forward shear for mountain wave high winds over the
mountains so have kept the high wind watch confined to the lower
elevation zones of the southern I-25 corridor (Huerfano and Las
Animas counties) where there could be a burst of high winds as
the front cross the mountains around 18-20z with mixing
continuing the risk into the late afternoon. High winds will
spread eastward across the plains with areas of blowing dust
possible assuming soils have dried out sufficiently over the
past few days. It is possible that high winds could expand a
county or so northward depending on the storm track, but
highlighted the areas with the greatest potential for now.
Humidity values have come down in recent runs, so have hoisted
Fire Weather Watches for all of the southeast plains. Humidity
values at or below 20% combined with 50 to 60 mph winds will be
sufficient for extreme fire behavior where fuels are receptive.
Winds decrease by 6 PM Tuesday as the front pushes east into
KS.

Another round of lift with the main ejecting upper trough will
move across CO Tuesday night and Wednesday. This will spread
another round of snow into the Continental Divide, with the
heaviest across the eastern Sawatch range this time as flow
aloft shifts to a west to northwesterly component. Snowfall
totals do not look as high as for the eastern San Juans this
time, but snow levels drop towards valley floors as colder air
moves in and lapse rates become steep enough for heavy
convectively enhanced snowfall at times through Wed morning.
Overall snowfall totals for this event should range from 6 to 12
inches for the Continental Divide with locally higher amounts
possible across the Eastern San Juans. A secondary cold front
characterized by northerly flow at the surface will move through
the southeast plains Wednesday morning. Models have trended
colder and more moist behind the front as the system appears to
be a little deeper now as it cross CO. This has increased the
potential for snow across portions of the Pikes Peak region
including the Palmer Divide where we could see an inch or two of
accumulation, especially for higher areas where ground surfaces
will cool more quickly. A brief round of showers may spread
into portions of the southern I-25 corridor and SE mountains,
though flow stays more northerly thus lacking much upslope
component south of the Palmer Divide. Any precipitation looks
spotty and brief as downward forcing behind the trough axis
becomes more dominant. Otherwise, Wednesday has trended cooler
and have knocked high temperatures down a few degrees from model
blends across the SE plains.

This system will depart to the east Wednesday night with some
the coolest minimum temperatures of the season expected for the
region. This should bring a freeze to all of the region with
75% or greater odds of our first season ending killing freeze
across all but Baca county where probabilities of 28 degrees or
colder remain at around 20-30%. Look for freeze highlights to
be issued as we get closer to the event.

Drier weather spreads in with a gradual warm up through late
week. Another trough approaches from the west over the weekend
though uncertainty continues in the timing, track and strength
of the system within the long range models/ensembles. Stuck with
the model blends for now until models converge on a solution. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1147 AM MDT Mon Oct 28 2024

VFR conditions and dry weather are expected across the TAF sites
this forecast period. While mountain snows are likely along with
periodic showers across portions of the mountain valleys, once
again, dry weather will persist across all sites. Varying winds
and speeds along with gusts will be the main challenge this
forecast period. Wind field out ahead a large system to the west
is already increasing and will continue to do so through
tonight and Tuesday morning.

Have fairly higher confidence for wind trends at ALS,
especially as southwest winds are already gusting around 30 kt.
While periodic gusts may occur tonight at ALS, should see a
general diminishing trend. However, LLWS will likely become an
issue and have added this to the ALS forecast. For COS and PUB,
winds will be diurnally driven here at the start of the period,
before becoming gusty out of the southwest. While a diminishing
trend is expected at COS and PUB too, winds aloft don't appear
to be overly strong at this time to warrant LLWS tonight. This
could become an issue though very late in the period, as the
wind field further increases. So, will monitor the need for LLWS
for COS and PUB very late, before south southwest winds/gusts
once again increase.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to noon MDT
Wednesday for COZ060.
Winter Weather Advisory from 9 PM this evening to 3 PM MDT
Tuesday for COZ066-068.
Red Flag Warning until 6 PM MDT this evening for COZ226>230-
232-233-235>237.
Fire Weather Watch from Tuesday morning through Tuesday
afternoon for COZ226>237.
High Wind Watch from Tuesday morning through Tuesday afternoon
for COZ087-088-093>099.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...KT
AVIATION...RODRIGUEZ
Hazardous weather outlook, Oct 28, 4:58 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
458 AM MDT Mon Oct 28 2024

COZ058>089-093>099-291100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
458 AM MDT Mon Oct 28 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will be widespread across the
eastern plains this afternoon, due to winds gusting around 30 mph
and relative humidities below 15 percent. These conditions will last
through late afternoon, with a Red Flag Warning in effect through
6pm.

Moderate to heavy snowfall will move into the San Juans, La Garitas,
and Eastern Sawatch Range late tonight into early Tuesday morning.
Snowfall will be intense at times, with areas of blowing snow
reducing visibility and resulting in dangerous travel conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heavy snow will continue through early afternoon along the
Continental Divide. While snowfall diminishes across the eastern
San Juans and La Garita mountains through the afternoon, another
round of snow will spread into the Continental Divide and Pikes
Peak region Tuesday night into Wednesday. Snowfall totals of 6 to
12 inches will be possible across the Continental Divide, with
local amounts of up to 14 inches across the Eastern San Juan
mountains. The crest of the northern Sangre De Cristo mountains
could see up to up 4 inches with up to 3 inches possible for the
Pikes Peak region. A dusting to up to an inch of snow will be
possible across portions of the Palmer Divide Wednesday morning,
mainly on grassy surfaces.

Strong winds will spread across all of southern Colorado on
Tuesday with gusts up to 50 to 60 mph possible across the
southeast plains late Tuesday morning through the afternoon. Areas
of blowing dust could reduce visibility to a mile or less at
times. Critical fire weather conditions will be possible across
all of the southeast plains on Tuesday as humidities drop below 20
percent leading to dangerous conditions for fire spread.

Cold temperatures Wednesday night will bring a widespread hard
freeze for the southeast plains Wednesday night into Thursday
morning as temperatures drop into the 20s to around 30 degrees.
Take time now to drain and protect vulnerable irrigation systems
and pipes before the freezing temperatures occur.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:08 AM MDTHigh Wind WatchPUBBaca, Bent, Huerfano, Kiowa, Las Animas, Otero and 1 more25 hr
Oct 28, 3:11 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more11 hr
Oct 28, 2:24 PM MDTFreeze WatchPUBBent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 3 more24 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.